MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified and moderately tortuous lad.During advancement of the 3.50x12mm trek balloon dilatation catheter (bdc) through an unspecified guideliner, resistance was met due to the guideliner and did not cross.Upon removal, resistance was met due to the guideliner and more force was needed to remove the bdc.The shaft of the bdc was noted to separate and simply withdrawn by removing the guideliner and trek bdc as one unit.A new trek bdc and guideliner were used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - excessive force.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported difficulty advancing and removing the device could not be determined; however, the separation appears to be related to user error/operational context.It was reported by the account that force was required in the attempt to remove the device from the guiding catheter which likely resulted in the reported separation.It should be noted that the coronary dilatation catheters (cdc), trek and mini trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation of the ifu contributed to the reported shaft separation.Possible factors which may contribute to resistance with the guiding catheter during advancement include, but are not limited to, manufacturing, damage to the guiding catheter, or procedural technique (devices not properly supported or coaxially aligned).Possible factors that can contribute to difficulties to remove/resistance with the guiding catheter include, but are not limited to, guiding catheter lumen obstructions, kinks, bends or procedural technique.Additionally, as difficulty was reported during the removal, force was required in the attempts to remove the device and the shaft ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23979407
Report Number2024168-2026-00112
Device Sequence Number13437855
Product Code LOX
UDI-Device Identifier08717648138560
UDI-Public(01)08717648138560(17)271231(10)50115G1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-12
Device Catalogue Number1012276-12
Device Lot Number50115G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown